Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Interaction de deux chocs pour un système de deux lois de conservation, en dimension deux d'espace


Author: Guy Métivier
Journal: Trans. Amer. Math. Soc. 296 (1986), 431-479
MSC: Primary 35L65; Secondary 76L05
MathSciNet review: 846593
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The existence of shock front solutions to a system of conservation laws in several space variables has been proved by A. Majda, solving a Cauchy problem, with a suitable discontinuous Cauchy data. But, in general, the solution to such a Cauchy problem will present $ N$ singularities, $ N$ being the number of laws. In this paper we solve (locally) this Cauchy problem, with a Cauchy data which is piecewise smooth, in the case where all the singularities are expected to be shock waves. Actually the construction is written for a system of two laws, with two space variables and similarly, for such a system, the same method enables us to study the interaction of two shock waves. The key point, in the construction below, is the study of a nonlinear, free boundary Goursat problem.


References [Enhancements On Off] (What's this?)

  • [1] S. Alinhac, Le problème de Goursat hyperbolique en dimension deux, Comm. Partial Differential Equations 1 (1976), no. 3, 231–282 (French). MR 0415082 (54 #3173)
  • [2] Jean-Michel Bony, Calcul symbolique et propagation des singularités pour les équations aux dérivées partielles non linéaires, Ann. Sci. École Norm. Sup. (4) 14 (1981), no. 2, 209–246 (French). MR 631751 (84h:35177)
  • [3] Jacques Chazarain and Alain Piriou, Introduction à la théorie des équations aux dérivées partielles linéaires, Gauthier-Villars, Paris, 1981 (French). MR 598467 (82i:35001)
  • [4] Heinz-Otto Kreiss, Initial boundary value problems for hyperbolic systems, Comm. Pure Appl. Math. 23 (1970), 277–298. MR 0437941 (55 #10862)
  • [5] P. D. Lax, Hyperbolic systems of conservation laws. II, Comm. Pure Appl. Math. 10 (1957), 537–566. MR 0093653 (20 #176)
  • [6] Peter Lax, Shock waves and entropy, Contributions to nonlinear functional analysis (Proc. Sympos., Math. Res. Center, Univ. Wisconsin, Madison, Wis., 1971), Academic Press, New York, 1971, pp. 603–634. MR 0393870 (52 #14677)
  • [7] Andrew Majda, The stability of multidimensional shock fronts, Mem. Amer. Math. Soc. 41 (1983), no. 275, iv+95. MR 683422 (84e:35100)
  • [8] -, The existence of multi dimensional shock fronts, Amer. Math. Soc. No. 281 (1983).
  • [9] Yves Meyer, Remarques sur un théorème de J.-M. Bony, Proceedings of the Seminar on Harmonic Analysis (Pisa, 1980), 1981, pp. 1–20 (French). MR 639462 (83b:35169)
  • [10] -, Nouvelles conditions pour les solutions d'équations aux dérivées partielles non linéaires, Séminaire Goulaouic-Schwartz, École Polytechnique, année 1981-1982.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35L65, 76L05

Retrieve articles in all journals with MSC: 35L65, 76L05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1986-0846593-9
PII: S 0002-9947(1986)0846593-9
Article copyright: © Copyright 1986 American Mathematical Society